Alabama, 2016Damaging Wind in Alabama, September 12, 2016
September 12, 2016 · NWS TAE · 1 event in 1 county or zone
Scattered thunderstorms developed in the afternoon with a couple of trees blown down.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed in the afternoon with a couple of trees blown down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 12, 1:26 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 12, 1:26 PM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
326 PM EDT MON SEP 12 2016
.NEAR TERM [Through Tonight]...
Showers and storms will continue into the evening hours then
diminish towards mid to late evening across inland areas. Convection
will increase across the coastal waters tonight and overnight which
will keep a decent flow of cloud cover across much of the area.
Therefore, partly to mostly cloudy skies will be the rule. Low
temperatures will fall into the lower to mid 70s inland and upper
70s at the coast.
.SHORT TERM [Tuesday Through Wednesday Night]...
A tropical wave near the northwestern Bahamas is forecast to
drift northwestward across the Florida Peninsula Tuesday,
approaching our forecast area on Wednesday. This system is weak
and disorganized and the conditions won't be favorable for
development, but it will bring an extremely moist airmass into the
area. Model PW values are above 2 inches, which is well above
normal for mid September. With plenty of moisture in place, even
though forcing will be weak, we expect elevated chances for
showers and thunderstorms Tuesday through Wednesday night.
Southwest Georgia and the Florida Big Bend will see 60-70% chances
during the day Tuesday and Wednesday, still staying to 30-50%
overnight. Further west, chances will be slightly lower, about
40-60% during the day and 20-30% overnight. With increased cloud
cover and rain chances, daytime temperatures will peak in the mid
80s and struggle to reach the upper 80s in a few spots, dipping
into the low 70s in the early morning hours.
.LONG TERM [Thursday Through Monday]...
The tropical wave will dissipate by Thursday, but deep tropical
moisture will remain over the region into early next week. Even
though moisture will be abundant through the period there is
significant discrepancy between the GFS and Euro model
with regards to forcing for widespread precip. The GFS shows a
much wetter pattern with the development of a surface low over the
Florida peninsula on Saturday. The model also moves a weak cold
front through our region Monday evening. On the other hand, the
Euro develops a ridge that lingers over the eastern U.S. seaboard
through the long term period. For this reason, there is
uncertainty with the forecasted pops for Saturday night through
the end of the period. With skies expected to be mostly cloudy
through much of the long term period, expect high temperatures in
the mid to upper 80s and lows ranging in the lower to mid 70s.
Highs will creep back into the lower 90s by the beginning of the
work week.
&&
.AVIATION [Through 18Z Tuesday]...
SHRA/TSRA ongoing west of TLH/AQQ and east of PAM and this entire
area is moving NW at 20 knots. Additional development is expected
from this area west and north through ECP and DHN through the
afternoon. Additionally, east coast seabreeze is moving westward
with convection across southern GA. If it holds together, will
affect VLD around 19Z. It remains to be seen if TLH will be affected
by convection and the possibility is low at ABY.
Convection will wane after sunset with VFR this evening through the
rest of the period.
&&
.MARINE...
As a tropical wave approaches the area, the pressure gradient will
tighten a bit, which will cause a surge in easterly winds and
increase wave heights. By Wednesday night, winds and seas are
expected to lower and remain light through the remainder of the
period.
&&
.FIRE WEATHER...
No concerns.
&&
.HYDROLOGY...
As a disorganized tropical wave approaches the area, showers and
thunderstorms will be likely for the next few days. Widespread 5 day
rainfall totals will be around 1-2.5 inches, but with plenty of
moisture in place, we expect locally higher amounts. Fortunately,
all of our area rivers are back below flood stage, so we don't
currently anticipate any river flooding concerns with rainfall from
this system.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 89 73 86 73 / 30 60 30 60 40
Panama City 76 88 74 86 76 / 30 50 30 50 30
Dothan 71 89 71 86 72 / 30 40 20 60 30
Albany 72 90 72 87 72 / 20 50 30 60 30
Valdosta 73 88 72 84 72 / 20 70 50 70 40
Cross City 74 88 73 87 73 / 20 70 40 60 40
Apalachicola 76 87 74 86 76 / 30 50 40 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Moore
LONG TERM...Moore/Di Catarina
AVIATION...Scholl
MARINE...Moore
FIRE WEATHER...Barry
HYDROLOGY...Moore
In the hours before
Special weather statement, Sep 12, 12:26 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
226 PM EDT MON SEP 12 2016
FLZ010-012-112-121900-
COASTAL BAY FL-INLAND BAY FL-WASHINGTON FL-
226 PM EDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY AND SOUTH
CENTRAL WASHINGTON COUNTIES UNTIL 300 PM EDT/200 PM CDT/...
AT 226 PM EDT/126 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF LYNN HAVEN...
MOVING NORTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYNN HAVEN...GAINER SPRING...BAYOU GEORGE...NIXON...CAMP FLOWERS...
RECOTA BEACH...VICKSBURG...YOUNGSTOWN...CAIRO...SOUTHPORT...
COLLEGE STATION...BENNETT...MAJETTE...BAYHEAD AND BRANNONVILLE.
LAT...LON 3031 8585 3048 8569 3044 8558 3036 8539
3031 8539 3017 8551
TIME...MOT...LOC 1826Z 124DEG 9KT 3032 8556
55-SCHOLLSpecial weather statement, Sep 12, 12:32 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
132 PM CDT MON SEP 12 2016
ALZ065-066-121915-
DALE AL-COFFEE AL-
132 PM CDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE AND NORTHWESTERN
DALE COUNTIES UNTIL 215 PM CDT...
AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF NEW BROCKTON...OR 10 MILES
NORTHWEST OF FORT RUCKER...MOVING WEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELBA...FORT RUCKER...ARITON...LEE...CHESTNUT GROVE...BLUFF SPRING...
CLOWERS CROSSROADS...ZOAR...JAVA...GREATER SALEM CHURCH...
CAMP ALAFLO BSA...ARCUS...WISE MILL...MIXONS CROSSROADS...
ROCKY HEAD...CAMP HUMMING HILLS...VICTORIA...JACK...
HWY 231 PEA RIVER BRIDGE AND LOWRY MILL.
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8565
3141 8585 3145 8620
TIME...MOT...LOC 1832Z 112DEG 6KT 3150 8588
55-SCHOLLSpecial weather statement, Sep 12, 12:53 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
153 PM CDT MON SEP 12 2016
FLZ010>012-121945-
JACKSON FL-INLAND BAY FL-WASHINGTON FL-
153 PM CDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY...WASHINGTON AND
SOUTHWESTERN JACKSON COUNTIES UNTIL 245 PM CDT...
AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
SOUTHEAST OF CHIPLEY TO 11 MILES SOUTHEAST OF VERNON TO 8 MILES NORTH
OF LYNN HAVEN...AND MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VERNON...BONIFAY...BRADFORD...LIVE OAK...WAUSAU...SUNNY HILLS...
GAINER SPRING...PORTER LAKE...GREENHEAD...SMYRNA...RIVERSIDE...
ROUND LAKE...SPRING HOLLOW...BROCK CROSSROAD...POPLAR HEAD...
RIDGETOP...ORANGE HILL...MILLERS FERRY...
JOHNSON CROSSROADS AND SYLVANIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3068 8579 3075 8569 3074 8562 3078 8562
3062 8532 3042 8554 3036 8561 3035 8564
3047 8588 3050 8586 3051 8588 3053 8589
3054 8588 3056 8588 3056 8589 3058 8589
TIME...MOT...LOC 1852Z 142DEG 9KT 3062 8540 3050 8557 3036 8562
55-SCHOLLSpecial weather statement, Sep 12, 1:34 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 PM CDT MON SEP 12 2016
FLZ007>010-122015-
HOLMES FL-CENTRAL WALTON FL-NORTH WALTON FL-WASHINGTON FL-
234 PM CDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON...WALTON AND
SOUTHWESTERN HOLMES COUNTIES UNTIL 315 PM CDT...
AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES EAST OF DE FUNIAK SPRINGS...MOVING
NORTHWEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERNON...BONIFAY...DE FUNIAK SPRINGS...EGLIN AIR FORCE BASE...
UNION...LIBERTY...LIVE OAK...PAXTON...PONCE DE LEON...CARYVILLE...
WESTVILLE...BARKER STORE...BAKER SETTLEMENT...HICKORY HILL...
PLEASANT HILL...PROSPERITY...KNOX HILL...GRITNEY...
ARRANT SETTLEMENT AND DOUGLASS CROSSROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3099 8639 3099 8604 3074 8557 3046 8588
3070 8639
TIME...MOT...LOC 1934Z 149DEG 17KT 3072 8591
55-SCHOLLSpecial weather statement, Sep 12, 1:42 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 PM CDT MON SEP 12 2016
ALZ065-066-068-069-122030-
DALE AL-HOUSTON AL-COFFEE AL-GENEVA AL-
242 PM CDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...NORTHWESTERN HOUSTON...
GENEVA AND DALE COUNTIES UNTIL 330 PM CDT...
AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DALEVILLE...MOVING NORTHWEST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...ELBA...GENEVA...OZARK...FORT RUCKER...ENTERPRISE...
HARTFORD...LEVEL PLAINS...SLOCOMB...SAMSON...NEWTON...NEW BROCKTON...
ARITON...PINCKARD...LEE...CLAYHATCHEE...KINSTON...COFFEE SPRINGS...
BLACK AND BLUFF SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3162 8542 3102 8565 3103 8619
TIME...MOT...LOC 1942Z 128DEG 20KT 3125 8572
55-SCHOLLSpecial weather statement, Sep 12, 2:33 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 PM CDT MON SEP 12 2016
ALZ065>069-122115-
DALE AL-HOUSTON AL-COFFEE AL-HENRY AL-GENEVA AL-
333 PM CDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...NORTHERN HOUSTON...
GENEVA...HENRY AND DALE COUNTIES UNTIL 415 PM CDT...
AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF ABBEVILLE TO 8 MILES SOUTH OF SAMSON...AND MOVING
NORTHWEST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...ELBA...ABBEVILLE...GENEVA...DOTHAN...OZARK...
FORT RUCKER...HEADLAND...ENTERPRISE...HARTFORD...TAYLOR...
MIDLAND CITY...KINSEY...LEVEL PLAINS...SLOCOMB...SAMSON...NEWTON...
WEBB...NEW BROCKTON AND ARITON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8542
3171 8542 3170 8522 3174 8521 3177 8515
3170 8513 3154 8504 3147 8507 3144 8507
3126 8511 3123 8535 3099 8585 3100 8619
TIME...MOT...LOC 2032Z 141DEG 21KT 3149 8513 3099 8604
15-HARRIGANThunderstorm Wind, Dale
- When
- September 12, 2:41 PM CST
- Where
- Dale County, 0.59 mi W of Midland City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.310, -85.500
Two trees were blown down off Highway 231 near Pinckard.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, September 12, 20161 death · 1 event
- Flash Flood and Flooding in South Carolina, September 12, 2016$401,000 · 50 kt wind · 5 events
- Hail in Nebraska, September 12, 2016$125,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Georgia, September 12, 2016$34,000 · 1 in hail · 5 events
- Flash Flooding and Heavy Rain in Hawaii, September 12 to 16, 201619 events
- Damaging Winds and Lightning Strike in Florida, September 12, 20161 injured · $2,000 · 3 events
- Hail and Damaging Winds in Arizona, September 12, 2016$13,000 · 1.75 in hail · 4 events
- Waterspouts in South Atlantic Coastal Waters, September 12, 20162 events
- Damaging Wind in Florida, September 12, 201650 kt wind · 1 event
- Damaging Wind in Colorado, September 12, 2016$2,000 · 52 kt wind · 1 event
- Damaging Wind in New Mexico, September 12, 201650 kt wind · 1 event
- Damaging Wind in Texas, September 12, 201651 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650267.